Alert archive / Mississippi / Wind Advisories in 2006
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 15, 2006, 3:21 PM CST for 4 states. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 3:21 PM CST (21:21 UTC)
- Expired
- Nov 16, 2006, 3:08 AM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 152121 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CST WED NOV 15 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160600- /O.NEW.KMEG.WI.Y.0009.061115T2121Z-061116T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 321 PM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. A STRONG AREA OF LOW PRESSURE WILL GRADUALLY BEGIN TO DEPART THE MID SOUTH TONIGHT. AS THE LOW BEGINS TO MOVE EAST OF THE AREA...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE ACROSS THE ADVISORY AREA TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KMEG 160243 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 843 PM CST WED NOV 15 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161200- /O.CON.KMEG.WI.Y.0009.000000T0000Z-061116T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 843 PM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. A STRONG AREA OF LOW PRESSURE WILL GRADUALLY BEGIN TO DEPART THE MID SOUTH TONIGHT. AS THE LOW BEGINS TO MOVE EAST OF THE AREA... NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE ACROSS THE ADVISORY AREA TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJM
000 WWUS74 KMEG 160908 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 308 AM CST THU NOV 16 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161015- /O.CAN.KMEG.WI.Y.0009.000000T0000Z-061116T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 308 AM CST THU NOV 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW THE ADVISORY CRITERIA. HOWEVER...WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH ARE STILL LIKELY THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:32 AM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Nov 15, 9:32 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 932 AM CST WED NOV 15 2006 .DISCUSSION...15Z SURFACE ANALYSIS PLACES 991 MB LOW PRESSURE NEAR STUTTGART ARKANSAS THIS MORNING WITH A COLD FRONT EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER. MEANWHILE A WARM FRONT EXTENDS FROM THE LOW INTO NORTH MISSISSIPPI. WIDESPREAD SEVERE WEATHER POTENTIAL IS WINDING DOWN AS SURFACE FRONT MOVES EAST OF THE FORECAST AREA THIS MORNING. HOWEVER...AS A MID/UPPER LEVEL LOW MOVES ACROSS THE MID SOUTH TODAY...COLD 500 MB TEMPERATURES AROUND -22C ALONG WITH FREEZING HEIGHTS DROPPING DOWN TO AROUND 9KFT BY THIS AFTERNOON SUGGEST THAT A HAIL THREAT MAY BE POSSIBLE UNDER THE UPPER LEVEL LOW. WILL ISSUE AN UPDATE TO REMOVE WATCH FROM FORECAST AND ADJUST FORECAST FOR CURRENT SHORT TERM TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC && .PREV DISCUSSION... (ISSUED 250 AM CST WED NOV 15 2006) DISCUSSION... UPPER LOW IS DEVELOPING OVER OKLAHOMA. A SURFACE LOW HAS NOW FORMED AND AS OF 08Z IS OVER SOUTHEASTERN OKLAHOMA. THERE ARE THREE SURFACE BOUNDARIES OF INTEREST. THE FIRST IS A WIND SHIFT LINE THAT EXTENDS ROUGHLY ALONG INTERSTATE 40. THIS WIND SHIFT IS ASSOCIATED WITH THE CURRENT WEST/EAST ORIENTED CONVECTION THAT HAS BEEN ONGOING ACROSS THE REGION. THE SECOND BOUNDARY IS THE PRIMARY WARM FRONT THAT EXTENDS SOUTHEAST FROM THE SURFACE LOW ACROSS SOUTHERN ARKANSAS AND TO NEAR THE JACKSON MS AREA. THIS WARM FRONT IS EXPECTED TO SURGE NORTHWARD AND BY 15Z BE ORIENTED ACROSS NORTH MS. THE AIRMASS BEHIND THIS FRONT IS EXTREMELY MOIST AND UNSTABLE. THE THIRD SURFACE FEATURE IS THE COLD FRONT WHICH IS MOVING ACROSS EAST TEXAS. THIS FRONT WILL BE MOVING ACROSS NORTH MS TODAY. THE CONVECTION OF INTEREST IS EXPECTED TO BEGIN TO DEVELOP SHORTLY (BETWEEN 09Z AND 12Z) AS A LINE OF THUNDERSTORMS AHEAD OF THE FRONT FROM SOUTHERN ARKANSAS THROUGH LOUISIANA. BETWEEN 12Z AND 15Z...THIS LINE WILL BE CROSSING THE MISSISSIPPI RIVER AND SHOULD BE GROWING NORTHWARD AS THE WARM FRONT MOVES INTO NORTH MISSISSIPPI. BETWEEN 15 AND 18Z...THE WARM FRONT WILL BE ALONG INTERSTATE 40 WHILE THE LINE OF THUNDERSTORMS AHEAD OF THE COLD FRONT IS ROUGHLY FROM PICKWICK LAKE THROUGH THE ENTIRE STATE OF MS. THE STORM PREDICTION CENTERS DAY ONE OUTLOOK HAS A VERY GOOD HANDLE ON THE HAZARDOUS WEATHER POTENTIAL ACROSS THE FORECAST AREA. THE MAIN AREA OF CONCERN FOR TODAY IS ROUGHLY FROM AMORY TO CLARKSDALE. THIS IS WHERE THE BIGGER THUNDERSTORMS...AND POSSIBLY TORNADIC ARE LIKELY TO OCCUR. NORTH OF THIS LINE...IN THE SLIGHT RISK AREA THE TORNADIC POTENTIAL WILL DEPEND UPON JUST HOW FAR NORTH THE WARM FRONT SURGES AS THE CONVECTIVE LINE MOVES THROUGH THE REGION. AS THE SLIGHT RISK MOVES TOWARDS THE TN/MS BORDER...THE THREAT IS MUCH MORE OF A LARGE HAIL THREAT FROM ELEVATED THUNDERSTORMS THAN A TORNADO THREAT AS THE CONVECTIVE LINE WILL LIKELY BE IN ALABAMA BY THE TIME THE WARM FRONT GETS INTO TN. A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS AFTERNOON BEHIND THE FRONT...ESPECIALLY ACROSS NORTH MS AS THE DRY PUNCH WORKS INTO THE REGION. BY TONIGHT...RAIN WILL WORK BACK IN AS THE UPPER LOW MOVES THROUGH THE REGION. LATEST MODEL RUNS SLOW DOWN THE PROGRESSION OF THE UPPER LOW AND IT IS A TAD FURTHER SOUTH. MODELS INDICATE A GOOD DEAL OF MOISTURE WRAPPED AROUND IT. AS A RESULT...FEEL VERY CONFIDENT THAT MOST IF NOT ENTIRE FORECAST AREA WILL SEE RAIN TONIGHT ALTHOUGH AMOUNTS MAY NOT BE ALL THAT MUCH. RAIN/CLOUDS WILL LIKELY LINGER INTO TOMORROW AND HAVE RAISED RAIN CHANCES AND LOWERED TEMPERATURES AS A RESULT. SOME AREAS OF WEST TENNESSEE MAY NOT SEE TEMPS CLIMB OUT OF THE LOW 40S. HAVE LOOKED AT SOUNDINGS AND MELTING HEIGHTS ARE STILL AROUND OR ABOVE 2000 FT ACROSS THE ENTIRE REGION AND SO AM NOT INCLINED TO MENTION MIXED PRECIP. RAIN SHOULD BE MOVING OUT BY TOMORROW NIGHT. AS THE LOW CLOUDS MOVE OUT...HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH A WEAK UPPER SHORTWAVE WILL BE MOVING THROUGH THURSDAY NIGHT AND FRIDAY. FRIDAY NIGHT/SATURDAY A WEAK COLD FRONT WILL PASS THROUGH THE REGION. LIFT IS VERY WEAK AND LITTLE MOISTURE AROUND SO EXPECT IT TO PASS THROUGH DRY. ANOTHER WEAK UPPER SHORTWAVE WILL MOVE THROUGH SUNDAY BUT THERE IS NO SURFACE FEATURE AND BY ITSELF IT DOES NOT APPEAR STRONG ENOUGH FOR RAIN CHANCES. DRY WEATHER SHOULD THEN PERSIST THROUGH THE REMAINDER OF THE FORECAST. VALLE && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 15, 9:37 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 937 AM CST WED NOV 15 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161545- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 937 AM CST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY. AN UPPER LEVEL LOW WILL MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. COLD UPPER AIR TEMPERATURES COMBINED WITH DAYTIME INSTABILITY MAY COMBINE TO PRODUCE A FEW ISOLATED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:59 AM CST | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
| Nov 15, 4:17 AM CST | Tornado Warning | MEG | St. Francis | 28 min |
| Nov 15, 5:14 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 46 min |
| Nov 15, 5:50 AM CST | Severe Thunderstorm Warning | MEG | Tipton | 25 min |
| Nov 15, 8:32 AM CST | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 28 min |
Nearby
Wind Advisories in Mississippi, 2006Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.